MAUDE Adverse Event Report: STRYKER GMBH REUNION TSA - SR 4MM OFF SET HUMERAL HEAD 44X16; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH REUNION TSA - SR 4MM OFF SET HUMERAL HEAD 44X16; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 5552-E-4416
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device is still implanted.
 
Event or Problem Description
It was reported that during a primary right shoulder procedure, the humeral head was opened and a powder substance was observed in the tray and on the implant.A second implant was opened and the same issue was observed.The first implant (lot xm3373) was cleaned off and implanted.Surgery was completed successfully with about a 3 minute delay.
 
Additional Manufacturer Narrative
Corrections: please refer to section h6 (method code, results code and conclusion code).The reported event could not be confirmed, since the device was not returned.However, based on the investigation of another complaint [.] on another lot, which was used by the same surgeon on the same surgery, some particles of what looks like dust could be found.A sample of the lot of another complaint [.] was taken out from stock, and the particles were gathered and sent to lab for analysis to determine its composition.The report states: "within the analysis, there was a nearly identical match from the spectrum of the debris to tyvek material, as well as a high match to the foam surrounding the implant.Since both tyvek and foam are considered part of the sterile barrier system, this would not be considered as ¿foreign material¿ to operations.Additionally, especially in regards to the tyvek, it is not within the current capabilities of operations to inspect for this type of debris once the unit is sealed.Since the sample that was tested was of the same family and was packaged on the same day as the lot from the original complaint, we have reason to believe that the white debris from the complaint is also likely to be of the same source." furthermore, a confirmation that the tyvek particles do not constitute any infection risk was confirmed from the microbiology team: "all sterilization process validations are performed by applying ¿overkill¿ (eo as well as gamma), therefore the products are sterile and all ¿residuals¿ are non-infective.The conclusion is that no risk of infection is existing.In regard of potential endotoxins, we also fulfill all required product testing/monitoring to assure the limit of <20eu/device no risk of ¿dead bacterial residuals¿ respectively endotoxins existing." as a conclusion, the particles present on the surface of the sterile implant do not constitute a risk of infection and are considered to be part of the sterile barrier.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.
 
Event or Problem Description

Brand Name
REUNION TSA - SR 4MM OFF SET HUMERAL HEAD 44X16
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10946201
Report Number0008031020-2020-02548
Device Sequence Number2706021
Product Code KWS
UDI-Device Identifier07613327097900
UDI-Public07613327097900
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K103835
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number5552-E-4416
Device Catalogue Number5552-E-4416
Device Lot NumberXM3373
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer02/10/2021
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR